MEDTRONIC DOMINICANA EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Back to Search Results |
| Model Number |
46419 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that during an emergency lumbar drain insertion, after insertion of the trocar and confirmation of cerebrospinal fluid (csf) drainage, the lumbar drain catheter was introduced.Resistance was felt during insertion, and the trocar was repositioned.On the second attempt, resistance was still present, and a guide wire was used.Despite this, resistance persisted, and upon withdrawal, it was observed that the lumbar drain catheter had fractured.
Additional Manufacturer Narrative
H3.Product analysis determined that the visual inspection confirmed the catheter had been damaged/torn.The damage to the catheter appeared to have been from the removal process.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.